Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 6, NWS Key West, FL

February 7, 2011

NWS Key West, FL issued this small craft advisory at Feb 7, 2011, 10:27 PM EST. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Feb 7, 2011, 10:27 PM EST (03:27 UTC)
Expired
Feb 8, 2011, 5:16 AM EST
In force
7 hr
Issued by
NWS Key West, FL

The text

As transmitted, in the capitals the NWS used until 2016.

238 
WHUS72 KKEY 080327
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
1027 PM EST MON FEB 7 2011

GMZ031>033-052>054-072>075-081000-
/O.NEW.KKEY.SC.Y.0006.110208T0327Z-110208T1500Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
1027 PM EST MON FEB 7 2011

...SMALL CRAFT ADVISORY IN EFFECT...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT
ADVISORY FOR FLORIDA BAY...THE GULF WATERS NORTH OF THE LOWER KEYS
AND WEST OF MAINLAND MONROE...AND THE ATLANTIC WATERS FROM CRAIG KEY
TO 20 NM WEST OF THE DRY TORTUGAS OUT TO 60 NM. 


* WINDS AND WAVES: WEST WIND BETWEEN 15 TO 20 KNOTS WILL ABRUPTLY
  SHIFT TO NORTHWEST TO NORTH AND INCREASE TO NEAR 20 KNOTS ACROSS
  THESE WATERS...EXCEPT 20 TO 25 KNOTS FROM KEY WEST TO THE DRY
  TORTUGAS. NORTHWEST TO NORTH WINDS NEAR 20 KNOTS SHOULD CONTINUE
  UNTIL THE LATE MORNING HOURS. ON THE ATLANTIC WATERS BEYOND THE
  REEF...SEAS WILL BUILD TO 4 TO 7 FEET OVERNIGHT...WITH THE HIGHEST
  SEAS FOUND WEST OF REBECCA SHOAL LIGHT.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY
THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

FUTTERMAN
1 follow-up statement
129 
WHUS72 KKEY 081016
MWWKEY

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE KEY WEST FL
516 AM EST TUE FEB 8 2011

GMZ031>033-052>054-072>075-081130-
/O.CAN.KKEY.SC.Y.0006.000000T0000Z-110208T1500Z/
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
516 AM EST TUE FEB 8 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL
CRAFT ADVISORY WHICH WAS IN EFFECT FOR ALL FLORIDA KEYS COASTAL
WATERS. SMALL CRAFT ARE URGED TO EXERCISE CAUTION UNTIL SEAS SUBSIDE
ON THE GULF WATERS BEYOND 20 NAUTICAL MILES WEST OF MAINLAND MONROE
COUNTY...NORTH OF THE LOWER KEYS...AND THE ATLANTIC WATERS WEST OF
REBBECCA SHOAL LIGHT DUE TO SEAS OF 4 TO 6 FEET IN A NORTHERLY SWELL. 

$$

BWC

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Feb 7, 9:45 PM EST, 42 minutes earlier.

Area forecast discussion, Feb 7, 9:45 PM EST, 42 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS
NATIONAL WEATHER SERVICE KEY WEST FL
945 PM EST MON FEB 7 2011

.DISCUSSION...IN THE MID AND UPPER LEVELS...700-200 MB...LATEST
AVAILABLE SATELLITE IMAGERY OVERLAID WITH STREAMLINE ANALYSIS AS OF
900 PM DEPICT THE SOUTHERN END OF A SHARP FULL LATITUDINAL TROUGH
AXIS POSITIONED FROM THE TENNESSEE VALLEY TO THE EAST CENTRAL GULF
OF MEXICO. THE FLORIDA KEYS LIE ALONG THE BASE OF THE RAPIDLY
MIGRATING TROUGH WITH 50 TO 75 KNOT SOUTHWESTERLIES AT 250 MB
RESPONSIBLE FOR CIRRUS TRANSPORT.

AT THE SURFACE AND IN THE LOWER TO MIDDLE LEVELS...SURFACE TO 700
MB. LATEST AVAILABLE MARINE AND LAND SURFACE OBSERVATIONS AND
ANALYSIS OVERLAID ON TOP OF IR IMAGERY DETAIL COMPLEX BUT WEAK LOW
PRESSURE SITUATED OVER THE SMOKY MOUNTAINS AND OVER EASTERN NORTH
CAROLINA. THE SYSTEM OFFSHORE IS SWINGING A COLD FRONT SOUTHWEST TO
ACROSS SOUTH FLORIDA AND INTO THE SOUTHEASTERN GULF OF MEXICO TO A
POINT HALFWAY BETWEEN THE DRY TORTUGAS AND BUOY 42003. ALTHOUGH THE
ACTUAL SURFACE FRONT WAS ANALYZED TO BE OVER A HUNDRED MILES
AWAY...THE 00Z EVENING SOUNDING REGISTERED 20 KNOT SOUTHWEST WINDS
AT 1000 MB...OR ABOUT 432 FEET ABOVE SEA LEVEL. ABOVE THAT...THE
SOUNDING DEPICTED 30 PLUS KNOTS FROM THE 975 MB LEVEL ALL THE WAY UP
TO 600 MB. PWAT(PRECIPITABLE WATER) WAS STILL SCARCE AT ONLY 1.16
INCHES. THIS WILL SUPPORT ONLY LIGHT SHOWERS OR SPRINKLES AT MOST.

.CURRENTLY...AS OF 900 PM...SKIES ARE PARTLY CLOUDY ACROSS THE
ISLAND CHAIN AND ADJOINING WATERS. TEMPERATURES REMAIN WARM FOR MID
FEBRUARY...AVERAGING IN THE MID 70S WITH DEWPOINTS NEAR 70 DEGREES
ISLAND CHAIN WIDE. KEY WEST RADAR DETECTS AT MOST ONLY A FEW LIGHT
SHOWERS BUT MOSTLY SCATTERED SPRINKLES IN ADVANCE OF THE ACTUAL
SURFACE FRONT OVER THE SE GULF. SURFACE WINDS ARE ALREADY WEST NEAR
15 KNOTS AND GUSTY WITH THE EXCEPTION OF MOLASSES REEF WHICH IS AT
10 KNOTS.

.SHORT TERM...OVERNIGHT...IN THE UPPER LEVELS...GIVEN THE OVERALL
PROGRESSIVE NATURE OF THE NEW LONGWAVE PATTERN WHICH HAS JUST
ENSUED...THE SHARP SHORTWAVE DISTURBANCE WILL FLATTEN QUICKLY ON
TUESDAY AS THE SOUTHERN STREAM BECOMES ZONAL. AS MENTIONED
ABOVE...THE ACTUAL SURFACE COLD FRONT WILL MOVE THROUGHOUT THE KEYS
WITHIN THE NEXT COUPLE OF HOURS. SEVERAL SHIP REPORTS UPSTREAM OF
THE KEYS IN THE SE GULF OF MEXICO HAVE BEEN REPORTING GUSTS IN
EXCESS OF GALE FORCE. DO EXPECT THAT GIVEN THAT SINCE THE SHALLOW
GULF AND NEARSHORE WATERS HAVE WARMED APPRECIABLY DURING THE LAST 10
DAYS...LOCAL WINDS WILL INCREASE DRAMATICALLY SHORTLY DURING THE
OVERNIGHT PERIOD AND CONTINUE THROUGH AT LEAST THE FIRST HALF OF THE
DAY ON TUESDAY. THIS WILL BE IN RESPONSE TO THE SURFACE LOW NOW NEAR
THE OUTER BANKS ZIPPING TO WELL SOUTHEAST OF THE 40 70 BENCHMARK BY
12Z. TEMPERATURES AND DEWPOINTS WILL BEGIN TO SLIDE
OVERNIGHT...REACHING THE MIDDLE 60S.

THE BREEZY TO WINDY WEATHER WILL ABATE BY TOMORROW AFTERNOON AS THE
GRADIENT RELAXES BETWEEN THIS DEPARTING LOW OVER THE NORTHWESTERN
ATLANTIC OCEAN AND ANOTHER ANTICYCLONE ENTERING OVER THE NORTHERN HI
PLAINS. ONLY VERY WEAK LOW LEVEL CONVERGENCE IS AVAILABLE LATE THIS
EVENING AHEAD OF THE FRONT...AND GIVEN THE MID LEVEL DRY AIR ALREADY
IN PLACE WOULD EXPECT AT MOST ONLY A BRIEF BROKEN LINE OF LIGHT
SHOWERS ACCOMPANIED BY GUSTY WINDS. THE FORECAST PACKAGE IS ON TRACK
SO ONLY CHANGES WILL BE TO REMOVE TRANSITIONAL WORDING

&&

.MARINE...
OVERNIGHT...A SMALL CRAFT ADVISORY HAS BEEN POSTED FOR ALL WATERS
TONIGHT. WEST WINDS NOW NEAR 15 KNOTS AND GUSTY WILL ABRUPTLY SHIFT
TO NORTHWEST IN THE NEXT FEW HOURS AND INCREASE TO NEAR 20 KNOTS
AND GUSTY ACROSS ALL WATERS IN THE MARINE DISTRICT OVERNIGHT THROUGH
TUESDAY MORNING...EXCEPT INCREASING TO 20 TO 25 KNOTS ACROSS THE
ATLANTIC WATERS FROM KEY WEST TO THE DRY TORTUGAS.

STRONGER WINDS BEHIND THIS COLD FRONT TO THE WEST AND NORTHWEST OF
OUR COASTAL WATERS WILL CREATE A 4 TO 7 FOOT NORTHWESTERLY SWELL
THAT WILL PROPAGATE INTO OUR OFFSHORE GULF WATERS AND THE COASTAL
WATERS WEST OF KEY WEST...ESPECIALLY IN DEPTHS BEYOND FIVE
FATHOMS...BY TUESDAY AFTERNOON AND PERSISTING INTO TUESDAY NIGHT.

&&

.AVIATION...
THROUGH 09/00Z...VFR CONDITIONS ARE EXPECTED AT THE EYW AND MTH
TERMINALS OVERNIGHT. AN APPROACHING COLD FRONT WILL WILL MOVE
THROUGH THE TERMINALS CLOSE TO MIDNIGHT. A BAND OF PRECIPITATION
AHEAD OF THE FRONT IS QUICKLY DIMINISHING ACCORDING TO THE LATEST
RADAR TRENDS...AND ONLY EXPECT AN OUTSIDE CHANCE FOR MVFR/IFR CIGS
IN PRECIPITATION AT THE TERMINALS. BEHIND THE FRONT GUSTY NORTHWEST
TO NORTH WINDS ARE EXPECTED THROUGH 13Z...RESULTING IN CROSSWINDS
EXCEEDING 10 KNOTS SUSTAINED AND OVER 20 KNOTS IN GUSTS.

&&

.CLIMATE...
THE HIGH TEMPERATURE AT THE KEY WEST INTERNATIONAL AIRPORT REACHED 77
DEGREES THIS AFTERNOON. THE KEY WEST INTERNATIONAL AIRPORT HAS NOW
RECORDED 69 CONSECUTIVE DAYS WITH HIGH TEMPERATURES REMAINING BELOW
80 DEGREES. THE LAST 80 DEGREE READING OBSERVED AT KEY WEST
INTERNATIONAL AIRPORT OCCURRED ON NOVEMBER 30TH. THIS STREAK OF DAYS
WITH HIGH TEMPERATURES BELOW 80 DEGREES AT KEY WEST IS NOW THE 5TH
LONGEST ON RECORD...DATING BACK TO 1872. THE LONGEST PERIOD WITH HIGH
TEMPERATURES BELOW 80 DEGREES EVER OBSERVED AT KEY WEST IS 88
DAYS...FROM NOVEMBER 6TH 1901 THROUGH FEBRUARY 1ST 1902. 80 DEGREE
TEMPERATURES ARE UNLIKELY AT KEY WEST DURING THE NEXT 7 DAYS.

&&

.KEY WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GM...SCA ALL WATERS
&&

PUBLIC/MARINE................FUTTERMAN
AVIATION/NOWCASTS............FUENTES
DATA COLLECTION/UPPER AIR....JACOBSON

VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Feb 7, 5:53 AM EST, 16 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE KEY WEST FL
553 AM EST MON FEB 7 2011

FLZ076>078-GMZ031>033-052>054-072>075-081200-
MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS-
FLORIDA BAY-GULF SIDE OF THE LOWER KEYS OUT 20 NM-
GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT-
OCEAN REEF TO CRAIG KEY OUT 20 NM-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE OUT 20 NM-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST OUT 20 NM-
OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT-
CRAIG KEY TO THE WEST END OF THE 7 MILE BRIDGE 20 TO 60 NM OUT-
WEST END OF THE 7 MILE BRIDGE TO KEY WEST 20 TO 60 NM OUT-
KEY WEST TO 20 NM WEST OF DRY TORTUGAS OUT 60 NM-
553 AM EST MON FEB 7 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND
ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

CAUTIONARY STATEMENTS WILL LIKELY BE REQUIRED TONIGHT FOR INCREASED
WINDS OVER ALL COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZORDOUS WEATEHR IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

WAH

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.